| Catalog Number |
640CF0510 |
| Medical Device Problem Code |
Stretched (1601)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/23/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This is initial/final mdr report being submitted for this complaint with associated mfr# 3008264254-2017-00027, 3008264254-2017-00028 and 3008264254-2017-00029.(b)(4).A non-sterile tdl cmplx fill coil 5x10 was received coiled inside of a coil plastic bag.The hypotube was inspected and was found kinked at 73cm from the proximal end.The introducer was received kinked/unzipped damage.The support coil, gripper and the embolic coil were found outside of the introducer.The gripper and embolic coil were inspected under microscope; the gripper was found without damage while the embolic coil was found stretched.The functional test could not be performed as the introducer was found kinked and it cannot be re-zipped.A review of the manufacturing documentation associated with this lot 17498369 presented no issues during the manufacturing process that can be related to the reported complaint.The failure reported by the customer as ¿delivery tube - damaged-in patient" was confirmed as the delivery tube was found kinked.The kinked section found on the device was apparently caused by excessive force applied on the device but it could not be conclusively determined.The failure reported by the customer as ¿coil ¿ impeded¿ could not be evaluated as part of the introducer was found kinked and could not be re-zipped.Neither the dhr review nor the product analysis suggests that the failure experienced by the customer is related to the manufacturing process; handling and procedural factors could have contributed to this condition.No corrective or preventive actions will be taken.
Event or Problem Description
As reported by a health care professional, during coil embolization of an aneurysm at the internal carotid artery resistance was experienced when using two og complex fill 5x10 coils and one og xtrasoft 4x8 coil.The patient¿s vessels were not calcified.The og complex fill 5x10 coil (complaint product1) was inserted into the micro catheter but it got stuck at the proximal portion.The physician tried to advance the coil but there was strong resistance and the delivery wire was broken.The coil was replaced with another one (complaint product2, same lot number) but the same issue occurred with it.The coil was replaced with another coil a og xtrasoft 4x8 coil (complaint 3).However it got stuck at the distal portion of the micro catheter and there was strong resistance felt.Therefore the coil was replaced with another one (competitor's product).The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to (and after) the event.No unintended detachment was observed in the vessel or in the microcatheter.The products will be returned for investigation.No further information is available.